Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 2, 2008, 7:21 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at Jun 2, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 7:21 AM MDT (13:21 UTC)
- In effect from
- Jun 2, 2008, 12:00 PM MDT
- Expired
- Jun 2, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5777 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 021321 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 721 AM MDT MON JUN 2 2008 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EARLY EVENING FOR THE SOUTHERN SACRAMENTO MOUNTAINS AND THE CAPITAN MOUNTAINS FOR HUMIDITIES LESS THAN 15%...WINDS AT OR ABOVE 20 MPH AND VERY HIGH TO EXTREME FIRE DANGER ... .A STRONG RIDGE OF HIGH PRESSURE ALOFT OVER NEW MEXICO WILL GRADUALLY BE REPLACED WITH INCREASING WEST TO SOUTHWEST WINDS ALOFT THROUGH MIDWEEK AS A MODERATE T0 STRONG UPPER LEVEL TROUGH OF LOW PRESSURE MOVES THROUGH THE CENTRAL AND SOUTHERN ROCKIES LATER WEDNESDAY AND THURSDAY. THIS WILL RESULT IN INCREASING STRONG WEST TO SOUTHWEST DOWNSLOPE SURFACE WINDS ALONG WITH VERY HOT AND DRY CONDITIONS PERPETUATING THE ALREADY VERY HIGH TO EXTREME FIRE DANGER. NMZ113-030300- /O.NEW.KEPZ.FW.W.0041.080602T1800Z-080603T0300Z/ /O.NEW.KEPZ.FW.A.0039.080603T1800Z-080604T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 721 AM MDT MON JUN 2 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES WILL DROP TO 10 PERCENT OR LOWER ALONG WITH WEST TO SOUTHWEST SURFACE WINDS AROUND 20 MPH OR A LITTLE HIGHER. FIRE DANGER REMAINS VERY HIGH TO EXTREME. RED FLAG CONDITIONS WILL PREVAIL UNTIL 9 PM MONDAY ESPECIALLY IN LINCOLN COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ110>112-TXZ055-056-030300- /O.NEW.KEPZ.FW.A.0039.080603T1800Z-080604T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 721 AM MDT MON JUN 2 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THIS WATCH IS FOR ALL OF THE MOUNTAINS AND LOWLANDS OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS TUESDAY AFTERNOON AND EARLY EVENING AS SINGLE DIGIT RELATIVE HUMIDITIES AND INCREASING WINDS OVER 20 MPH BECOME MORE WIDESPREAD WITH THE APPROACHING TROUGH OF LOW PRESSURE ACROSS THE WESTERN UNITED STATE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 2, 2:02 AM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 2, 2:02 AM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 AM MDT MON JUN 2 2008 .SYNOPSIS... NEAR RECORD TO RECORD HEAT WILL CONTINUE FOR THE FIRST HALF OF THIS WEEK AS HIGH PRESSURE ALOFT DOMINATES THE WEATHER. BY WEDNESDAY THE COMBINATION OF A DEVELOPING UPPER LEVEL STORM OVER THE GREAT BASIN AND SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL BRING VERY WINDY CONDITIONS FOR BOTH WEDNESDAY AND THURSDAY. WIDESPREAD BLOWING DUST WILL HAMPER TRAVEL OVER DESERT AREAS WEDNESDAY AFTERNOON WITH LESS DUST EXPECTED ON THURSDAY. TEMPERATURES WILL COOL A LITTLE FOR THURSDAY AND FRIDAY BUT SHOULD WARM UP AGAIN FOR NEXT WEEKEND. && .DISCUSSION... MAIN WEATHER HEADLINES IN CWA WILL BE HIGH TEMPERATURES THROUGH WEDNESDAY AND POTENTIAL FOR WARNING CRITERIA WINDS ESPECIALLY WEDNESDAY. GFS HAS DOWNPLAYED WEDNESDAY EVENT SOMEWHAT AS IT BROADENS UPPER TROUGH SUCH THAT SURFACE FORCING IS SHIFTED EAST WITH LESS THAN OPTIMAL ALIGNMENT OF SURFACE AND UPPER LEVEL GRADIENT. ON THE OTHER HAND ECMWF/CANADIAN MDLS HAVE BEEN CONSISTENT LAST SEVERAL DAYS WITH SHARPER TROUGH...BETTER ALIGNMENT AND SHARPER DEEPENING OF THE SURFACE LOW DURING THE 04/15-05/00Z. NAM/WRF ALSO IS PICKING UP ON THIS SCENARIO WITH NEAR BOMB DEEPENING RATE OF 1 MB/HR DURING THAT PERIOD...SIMILAR TO STORM BACK ON 5/21 WHICH PRODUCED WINDS IN EXCESS OF 60 MPH AND CLOSED I-10 DUE TO BLOWING DUST. WINDS FROM THAT STORM WERE ALSO ENHANCED BY THE ISALLOBARIC CONTRIBUTION. HAVE ACCORDINGLY BUMPED UP WINDS FROM GFS VALUES AND MADE THEM MORE SWLY WEDNESDAY AFTERNOON AND EVENING. THURSDAYS WINDS STILL PROBABLY ADVISORY STRENGTH BUT WITH MORE WESTERLY COMPONENT...DUST PROBABLY WILL BE LIMITED TO THE IMMEDIATE NM-MEXICO BORDER REGION FROM SOUTH OF DEMING INTO SOUTHERN EL PASO COUNTY. TEMPERATURE WILL BE IN THE VICINITY OF RECORD VALUES THROUGH AT LEAST WEDNESDAY. SOME COOLING THURSDAY AND FRIDAY WITH THE TROUGH PASSAGE BEFORE WARMING AS HIGH PRESSURE REGAINS CONTROL. DRYLINE FORECAST TO BACK TO THE EASTERN FOOTHILLS OF THE SACS/GUADALUPES WITH ITS TYPICAL WESTWARD SHIFT EACH NIGHT FROM FRIDAY THROUGH THE WEEKEND SO EXPECT SHARP DIFFERENCES IN DEWPOINT FORECASTS ALONG THE SHARED BORDER BETWEEN US AND MAF. I EXPECT A RAPID MIX OUT OF SHALLOW MOISTURE EACH DAY. SO BARRING A VERY STRONG OUTFLOW PUSH WESTWARD FROM ANY EVENING CONVECTION TO OUR EAST...I DO NOT EXPECT ANY PRECIP...EVEN FOR THE FAR EAST. && .AVIATION...021200Z-031200Z VFR CONDS XPCTD WITH ONLY LGT-MOD CHOP NEAR AREA MTNS. SEE TAFS FOR DETAILS. && .FIRE WEATHER... THINK WINDS ARE OVERDONE FOR TODAY AND HAVE TRIMMED THEM BACK A COUPLE OF KNOTS. I DOUBT THAT A RED FLAG WARNING WILL BE NEEDED TODAY ALTHOUGH A FIRE WEATHER WATCH MAY NEED TO BE ISSUED FOR TUESDAY - ALTHOUGH I THINK IT MAY BE MARGINAL CALL AS WELL. WILL LEAVE THOSE DECISIONS TO THE FIRE WEATHER FORECASTER AS THE SITUATION IS AT BEST IFFY. WEDNESDAY AND THURSDAY ARE A DIFFERENT STORY AS RED FLAG CONDTIONS APPEAR TO BE A LOCK WITH WINDS WELL ABOVE CRITERIA ALONG WITH LOW HUMIDITIES. WIND BEGIN TO DECREASE AGAIN FRIDAY BUT MAY STILL RESULT IN BREEZY AFTERNOONS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 102 71 102 73 102 / 0 0 0 0 0 SIERRA BLANCA TX 99 65 99 68 99 / 0 0 0 0 0 LAS CRUCES 102 67 102 69 101 / 0 0 0 0 0 ALAMOGORDO 100 65 101 66 100 / 0 0 0 0 0 CLOUDCROFT 78 49 78 51 77 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 100 65 100 64 99 / 0 0 0 0 0 SILVER CITY 92 57 92 55 91 / 0 0 0 0 0 DEMING 101 65 100 64 99 / 0 0 0 0 0 LORDSBURG 99 64 99 62 98 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02/02
Hazardous weather outlook, Jun 1, 11:25 AM MDT, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1125 AM MDT SUN JUN 1 2008 NMZ022>025-030>032-TXZ055-056-021730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1125 AM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TRIPLE DIGIT HEAT WILL CONTINUE IN THE LOWLANDS FOR THE NEXT SEVERAL DAYS. BY WEDNESDAY AND THURSDAY WE WILL SEE STRONG WINDS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:21 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 15 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.